Alert archive / California / Wind Advisories in 2015
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 21, 2015, 2:47 AM PDT. It took effect at May 21, 2015, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 2:47 AM PDT (09:47 UTC)
- In effect from
- May 21, 2015, 2:00 PM PDT
- Expired
- May 21, 2015, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS75 KPSR 210947 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 247 AM MST THU MAY 21 2015 CAZ033-220500- /O.NEW.KPSR.WI.Y.0007.150521T2100Z-150522T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 247 AM MST THU MAY 21 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * AFFECTED AREA...IMPERIAL COUNTY INCLUDING EL CENTRO AND MOUNTAIN PASSES ALONG I-8. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * WINDS...AS HIGH AS 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS ALONG THE I-8 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
2 follow-up statements
599 WWUS75 KPSR 212144 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 244 PM MST THU MAY 21 2015 CAZ033-220500- /O.CON.KPSR.WI.Y.0007.000000T0000Z-150522T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 244 PM MST THU MAY 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * AFFECTED AREA...IMPERIAL COUNTY INCLUDING EL CENTRO AND MOUNTAIN PASSES ALONG I-8. * TIMING...CONTINUING THROUGH THIS EVENING. * WINDS...SUSTAINED WINDS AS HIGH AS 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS ALONG THE I- 8 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
392 WWUS75 KPSR 220502 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1002 PM MST THU MAY 21 2015 ...GUSTY WEST WINDS CONTINUE IN IMPERIAL COUNTY... CAZ033-220700- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-150522T0500Z/ /O.NEW.KPSR.WI.Y.0008.150522T0502Z-150522T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 1002 PM MST THU MAY 21 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * AFFECTED AREA...IMPERIAL COUNTY INCLUDING EL CENTRO AND MOUNTAIN PASSES ALONG I-8. * TIMING...THROUGH MIDNIGHT TONIGHT WITH WINDS TO GRADUALLY TAPER OFF INTO THE MORNING HOURS ON FRIDAY. * WINDS...SUSTAINED WINDS AS HIGH AS 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS ALONG THE I- 8 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 8:30 PM PDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 20, 8:30 PM PDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 830 PM MST WED MAY 20 2015 .SYNOPSIS... A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL AFFECT THE REGION THROUGH THE END OF THE WEEK...BUT OVERALL DRY CONDITIONS WILL PREVAIL FOR THE LOWER DESERTS. THIS WILL BRING CONTINUED COOLER THAN NORMAL TEMPERATURES...INCREASED CLOUD COVER...AND BREEZY TO LOCALLY WINDY CONDITIONS THAT WILL LAST THROUGH FRIDAY. A SUBTLE WARMING TREND AND DRY SURFACE CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. && .DISCUSSION... CONTINUED DRY SOUTHWEST FLOW ALOFT OVER THE DESERT SOUTHWEST AHEAD OF AN AREA OF LOW PRESSURE NOW DEVELOPING JUST OFF THE CALIFORNIA COAST. PWAT VALUES THIS EVENING ACROSS AZ WERE AROUND ONE THIRD OF AN INCH...AND SURFACE DEWPOINTS OVER THE LOWER DESERTS AT 8 PM CHANGED LITTLE OVER THE PAST 24 HOURS AND MOSTLY RANGED FROM THE MID 20S TO THE MID 30S. IR IMAGERY SHOWED CONSIDERABLE MAINLY HIGH CLOUDINESS SPREADING ACROSS THE AREA FROM THE SOUTHWEST...BUT DESPITE THE CLOUD COVER THAT WAS IN PLACE EARLIER TODAY...HIGH TEMPS STILL MANAGED TO CLIMB INTO THE LOWER RANGE OF THE 90S. PHOENIX REACHED A HIGH OF 93 TODAY...JUST 3 DEGREES BELOW SEASONAL NORMALS. FOR THE REST OF TONIGHT THE DRY SOUTHWEST FLOW ALOFT WILL PERSIST AND WE WILL SEE PARTLY TO MOSTLY CLOUDY SKIES INTO THE DAY ON THURSDAY. FORECASTS LOOK TO BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED ATTM. .PREVIOUS DISCUSSION... THE UPPER LEVEL LOW CONTINUES TO DEEPEN ALONG THE WEST COAST AS SHORTWAVE RIDGING COMMENCES ALONG THE LEE SIDE OF THE ROCKY MOUNTAINS AND INTO THE GREAT PLAINS. EVEN WITH THE HIGH CLOUDS OVER THE REGION...TEMPERATURES THIS AFTERNOON WARMED UP TO 93 AT PHOENIX SKY HARBOR...AND THERE IS STILL TIME TO ADD ON ANOTHER DEGREE OR TWO MORE. REGIONAL UPPER AIR PLOTS AND WV IMAGERY SHOW THAT UPPER LEVEL JET ENERGY CONTINUES TO BROADEN THE TROF EVEN A BIT FURTHER WEST IN LATITUDE...ALMOST TO 140W. MODELS STILL PORTRAY THE TROUGH TO DEEPEN AND SAG SOUTH TO AROUND 25N...WITH THE CENTER OF THE LOW OFF SHORE AND SKIRTING THE SOUTHERN CALIFORNIA COAST THURSDAY MORNING. EXPECT JUST MID AND HIGH LEVEL CLOUDS WILL OVERSPREAD THE AREA LATE TONIGHT INTO THURSDAY MORNING...THE ATMOSPHERE MOISTENING FROM THE TOP DOWN...WITH THE AIRMASS REMAINING DRY BELOW 15KFT. AS THE LOW MOVES INLAND DURING THE DAY THURSDAY...A LEADING VORT LOBE SWINGS ACROSS NORTHERN BAJA AND INTO SOUTHEAST ARIZONA DURING THE AFTERNOON HOURS. RIGHT NOW...MODELS ARE STILL NOT ADVERTISING MUCH IN THE WAY OF MOISTURE WITH THIS SYSTEM. EVEN THOUGH P-WATER DOES CLIMB UP JUST SHY OF 0.70IN...THE MOISTURE FOR THIS INCREASE DOES NOT ARRIVE UNTIL LATER FRIDAY AFTERNOON. SO EARLY ON...THIS SYSTEM HOLDS LITTLE IN THE WAY OF PRECIPITATION. WITH THE EXCEPTION OF JTNP...CHANCES ARE BASICALLY NIL ACROSS OUR CWA ALL DAY THURSDAY. WINDS WILL BE THE MAIN IMPACT...WITH WIDESPREAD BREEZY CONDITIONS... AND STRONGER GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA THURSDAY AFTERNOON/EVENING. THE MAIN LOW/VORT LOBE MOVES ACROSS SOUTHEAST CALIFORNIA AND ARIZONA IN CONJUNCTION WITH A NARROW RIBBON OF ATMOSPHERIC MOISTURE DURING THE DAY ON FRIDAY. AS SUCH...THE BEST PRECIPITATION CHANCES WILL BE ON FRIDAY. RIGHT NOW THESE CHANCES ARE SLIGHT...BUT IF THE LOW HAS A LONGER RESIDENCE TIME OFF THE COAST BEFORE IT MOVES INLAND...IT STANDS A BETTER CHANCE TO PICK UP MORE MOISTURE AND IMPORT IT INTO THE AREA...THUS INCREASING OUR PRECIPITATION CHANCES -- SOMETHING TO WATCH FOR. RIGHT NOW...AS THE MAIN LOW MOVES THROUGH SOUTHWEST ARIZONA INTO CENTRAL ARIZONA LATE FRIDAY MORNING AND AFTERNOON...WE SHOULD SEE SOME SHOWERS AND POTENTIALLY SOME THUNDERSTORMS IN AN AREA OF WEAK TO MODEST VERTICAL ASCENT. AS LONG AS MOISTURE REMAINS LIMITED...SHOWERS/STORMS SHOULD BE CONFINED TO HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA...THE BEST CHANCES WELL TO THE NORTHWEST OF PHOENIX. IF WE GET A SUDDEN UNEXPECTED INFLUX OF MOISTURE...THERE COULD BE SHOWERS EXTENDING OVER THE LOWER DESERTS. THE COLDER AIR FROM THE LOW WILL ALSO KNOCK DOWN DAYTIME TEMPERATURES...MANY SITES WILL STRUGGLE TO REACH 80 DEGREES ACROSS THE DESERTS. MODEL DIFFERENCES START TO COME INTO PLAY FOR THIS WEEKEND INTO EARLY NEXT WEEK...BUT THERE IS AN OVERALL CONSENSUS THAT THE REGION WILL STAY DRY AND TEMPERATURES WILL GRADUALLY WARM UP TO A FEW DEGREES SHY OF NORMALS FOR EARLY NEXT WEEK. THERE ARE INDICATIONS WE COULD SEE ANOTHER UPPER LOW DROPPING OUT OF THE PACIFIC NORTHWEST EARLY NEXT WEEK...BUT FOR NOW IT LOOKS TO BE STAYING TO OUR NORTH. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... VARIABLE AMOUNTS OF MAINLY HIGH CLOUDS WILL CONTINUE TO SPREAD ACROSS THE AREA FROM THE SOUTHWEST THROUGH THURSDAY EVENING...WITH CIGS MOSTLY AOA 20K FEET. MAY SEE FEW-SCT LOWER CLOUD DECKS BY AFTERNOON THURSDAY WITH BASES MOSTLY ABOVE 9K FEET. OTHERWISE WINDS WILL FAVOR NORMAL SPEEDS AND DIRECTIONS NEXT 24 HOURS...TURNING TO THE SOUTHEAST AFTER 06-08Z THEN VEERING TO SOUTH BY LATE MORNING AND SOUTHWEST BY MID AFTERNOON. A FEW GUSTS TO 20KT ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS AS WELL. OVERALL NO REAL AVIATION IMPACTS EXPECTED AT ANY OF THE TERMINALS AT LEAST FOR THE NEXT 24 HOURS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... GUSTY AND OCCASIONALLY STRONG SFC WINDS WILL BE THE MAIN AVIATION IMPACT THIS EVENING. KBLH WILL EXPERIENCE A FEW SOUTHERLY GUSTS TO 20KT EARLY THIS EVENING BEFORE WEAKENING OVERNIGHT...WHILE MUCH STRONGER WESTERLY GUSTS UP TO 30KT WILL BE COMMON AT KIPL. CONFIDENCE IN WIND SPEEDS AND TIMING IS ONLY MODERATE WHERE GUSTS MAY PREVAIL LONGER THAN TYPICAL OR FORECAST. GUSTY WEST WINDS TO DEVELOP AGAIN AT KIPL BY LATE AFTERNOON THURSDAY. INCREASING MAINLY HIGH CLOUDS AFTER 06Z WITH CIGS DEVELOPING MAINLY AOA 20K FEET...PERSISTING THROUGH THE DAY THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY AND FRIDAY...A STRONG BUT DRY PACIFIC DISTURBANCE WILL MOVE INTO THE REGION FRIDAY. GUSTY AFTERNOON SOUTHWEST WINDS 20 TO 30 MPH WILL DEVELOP AREA-WIDE STARTING THURSDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM THE MID TEENS TO NEAR 20 PERCENT WITH POOR OVERNIGHT RECOVERY FRIDAY NIGHT. WELL BELOW NORMAL TEMPERATURES. SATURDAY THROUGH WEDNESDAY...SEVERAL DRY WEAK PACIFIC DISTURBANCES WILL CONTINUE TO MOVE INTO THE WESTERN STATES THIS PERIOD. BREEZY AFTERNOON WINDS 10 TO 20 MPH ARE EXPECTED EACH DAY WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. FAIR OVERNIGHT RECOVERY AND CONTINUED BELOW NORMAL TEMPERATURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB PREVIOUS DISCUSSION...MEYERS/KUHLMAN AVIATION...CB/MO FIRE WEATHER...VASQUEZ
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.